Kentucky, 2007

Damaging Wind in Kentucky, July 19, 2007

July 19, 2007 · NWS ILN · 1 event in 1 county or zone

Numerous showers and thunderstorms developed during the afternoon as a cold front dropped south through the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Numerous showers and thunderstorms developed during the afternoon as a cold front dropped south through the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 19, 12:56 PM EST, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 19, 12:56 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
156 PM EDT THU JUL 19 2007

.SYNOPSIS...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF A STRONG
COLD FRONT THAT WILL MOVE THROUGH THE REGION LATE THIS AFTERNOON
AND THIS EVENING. THE FRONT WILL DROP SOUTH INTO THE TENNESSEE
VALLEY OVERNIGHT WITH RAIN COMING TO AN END. HIGH PRESSURE WILL
BUILD INTO THE LOWER GREAT LAKES AND OHIO VALLEY FRIDAY...
BRINGING DRY AND PLEASANT WEATHER THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
THUNDERSTORMS HAVE RAPIDLY DEVELOPED ACROSS THE SOUTHERN HALF OF
THE FORECAST AREA. THIS IS SOUTH OF THE MORE EXTENSIVE CLOUD COVER
WHERE HEATING HAS ALLOWED CAPE TO RISE TO AROUND 2000 J/KG. EXPECT
THESE STRONG TO SEVERE STORMS TO CONTINUE TO PUSH EAST SOUTHEAST
THROGH ABOUT 22Z. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL OCCUR
ALONG AND AHEAD OF THE COLD FRONT WHICH WILL MOVE THROUGH THE
REGION BY THIS EVENING. IT APPEARS THAT AVAILABLE INSTABILITY WILL
BE LOWER BY THE TIME THE FRONT MOVES THROUGH. PRECIPITATION SHOULD
DIMINISH QUICKLY AFTER THE FRONT PASSES WITH CLOUDS DECREASING
LATER AT NIGHT.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
FRONT WILL BE WELL SOUTH OF THE REGION BY DAYBREAK FRI...WITH
BROAD CANADIAN SFC HI BUILDING IN FROM NORTHWEST. COMBINATION OF
LO LVL CAA...NRLY FLO AND LEFTOVER BNDRY LYR MOISTURE WILL ENABLE
SCT/BKN CU DVLPMNT FRI AFTN. ANOTHER SPOKE OF MID LVL ENERGY
DROPPING THRU THE UPR TROF FRI AFTN SHOULD ENHANCE CU DVLPMNT AND
WILL HOLD THE TROF AXIS BACK ACRS REGION INTO FRI NIGHT. 00Z NAM
TRYING TO SPIT OUT SOME ISOLD CONVECTION WITH THIS FEATURE FRI
EVNG...BUT THINK THIS IS OVERDONE WITH BROAD SUBSIDENCE DVLPG ABV
BNDRY LYR ALONG WITH AN ENHANCED MID LVL INVERSION.

UPR TROF AXIS WILL PULL EAST OF FCST AREA FRI NIGHT AS SFC HI
CENTERS OVER THE REGION...WITH CLR SKIES AND LGT WINDS. SFC HI
WILL REMAIN ACRS OH VLY FOR SAT WITH A DRY AND PLEASANT AIRMASS.
SHOULD SEE PLENTY OF SUNSHINE WITH ANTICYCLONIC FLO SAT AND
INCREASING SUBSIDENCE THRU MUCH OF THE ATMOSPHERE.

TEMPS...FRI WILL BE A GIFT FOR A MID JUL DAY...WITH TEMPS IN THE
U70S TO AROUND 80 AND LOW HUMIDITIES. SIMILAR CONDITIONS
SAT...WITH EXCEPTION OF A LITTLE MORE IN WAY OF SUNSHINE AS CAA
SLACKENS. IDEAL RADIATIONAL COOLING SETUP BOTH FRI/SAT NIGHTS
UNDER MSTLY CLR SKIES AND LGT WINDS. UNDERCUT MAV GUID A BIT BOTH
NIGHTS...WITH TEMPS IN 50S.

RYAN

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
FOLLOWED HPCS SOLUTION THROUGH THE PERIOD . IT APPEARS THAT THE
ECMWF CONTINUES TO BE MORE OF AN OUTLIER AS IT STILL HOLDS ON TO
RETROGRESSION OF THE MID-LEVEL VORTEX NEAR THE EASTERN GREAT
LAKES...WHEREAS IT WAS THE OPERATIONAL 00Z GFS THAT SHOWED MORE
SUPPORT FROM THE 00Z NCEP ENSEMBLE MEAN IN SHOWING PROGRESSIVE
TENDENCY OF THIS SYSTEM. IT WAS THE 00Z GFS MODEL OF CHOICE THAT
THE MAIN SYNOPTIC FEATURES WERE DRAWN FROM. THE 12Z OPERATIONAL
GFS ALSO SHOWED CONTINUITY WITH THE 00Z GFS MODEL RUN. FOR THIS
PERIOD...HIGH PRESSURE DOMINATES THE WEATHER PATTERN. BY MONDAY
THERE IS SOMEWHAT OF A BREAKDOWN WITH THE SURFACE RIDGE AS
PERTURBATIONS ARE FORECAST TO RIDE OVER THE RIDGE. ALTHOUGH THERE
ARE SOME SIGNALS INDICATING LOW POPS POSSIBLE IN ASSOCIATING WITH
THESE IMPULSES...GIVEN HIGH UNCERTAINTY HAVE KEPT MENTION OF
PRECIP OUT OF THE FORECAST AT THIS TIME.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THUNDERSTORMS HAVE RAPIDLY DEVELOPED ACROSS THE SOUTHERN HALF OF
THE REGION AND WILL IMPACT KCVG...KLUK AND POSSIBLY KILN OVER THE
NEXT SEVERAL HOURS. EXPECT STORMS TO BRING A PERIOD OF IFR
CONDITIONS. WIND GUSTS OVER 40 KT ARE NOT OUT OF THE QUESTION
EITHER. SHOWERS WILL AFFECT THE TAF SITES FURTHER NORTH FOR THE
NEXT FEW HOURS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL OCCUR
WITH THE COLD FRONT AS IT SWEEPS THROUGH THE TERMINALS BETWEEN
22Z AND 01Z.

SCATTERED CUMULUS WILL LINGER FOR SEVERAL HOURS AFTER FRONTAL
PASSAGE BEFORE SKIES CLEAR. THEN STRATOCUMLUS WILL DEVELOP WITH
HEATING ON FRIDAY.

OUTLOOK...NO WIDESPREAD SIGNIFICANT WEATHER IS EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jul 19, 12:09 PM EST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
109 PM EDT THU JUL 19 2007

INZ058-059-066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-200915-
FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
109 PM EDT THU JUL 19 2007

...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

INZ050-OHZ026-034-035-042>046-051>056-060>065-074-200915-
WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-
MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-
GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING-
109 PM EDT THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY EVENING.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE REGION
THROUGH THE AFTERNOON AND DIMINISH DURING THE EVENING AFTER A COLD
FRONT MOVES THROUGH. HOWEVER...EXTENSIVE CLOUD COVER WILL LIMIT THE
INSTABILITY AHEAD OF THE FRONT. ONE OR TWO STORMS COULD PRODUCE
WIND GUSTS UP TO 60 MPH...BUT MOST OF THE THUNDERSTORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS. WITH ABUNDANT AVAILABLE
MOISTURE...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL WHICH COULD RESULT IN MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SINCE ANY SEVERE THUNDERSTORM ACTIVITY IS EXPECTED TO BE
ISOLATED...SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...STORM
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER THAT
THEY OBSERVE.

In the hours before

Local storm report, Jul 19, 8:39 AM EST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
939 AM EDT THU JUL 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     TSTM WND DMG     MOUNT OLIVET            38.53N 84.04W
07/18/2007                   ROBERTSON          KY   EMERGENCY MNGR

            STRUCTURAL DAMAGE TO TWO BARNS AND NUMEROUS LARGE LIMBS
            DOWN

0930 PM     TSTM WND DMG     3 S MAYSVILLE           38.59N 83.78W
07/18/2007                   MASON              KY   LAW ENFORCEMENT

            2 TREES DOWN BLOCKING ROADS

1205 AM     TSTM WND DMG     CLARKSVILLE             39.40N 83.98W
07/19/2007                   CLINTON            OH   FIRE DEPT/RESCUE

            A FEW LARGE LIMBS BLOCKING ROADS

1255 AM     TSTM WND DMG     SPRING VALLEY           39.61N 84.01W
07/19/2007                   GREENE             OH   LAW ENFORCEMENT

            A FEW TREES DOWN

0354 AM     TSTM WND DMG     LANCASTER               39.72N 82.60W
07/19/2007                   FAIRFIELD          OH   LAW ENFORCEMENT

            LARGE TREE LIMBS DOWN

&&
Local storm report, Jul 19, 9:11 AM EST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1011 AM EDT THU JUL 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     3 NE WAVERLY            39.16N 82.94W
07/17/2007  M61 MPH          PIKE               OH   EMERGENCY MNGR

            MEASURED AT PIKE COUNTY AIRPORT

&&
Local storm report, Jul 19, 12:14 PM EST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
114 PM EDT THU JUL 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     HAIL             3 NW CLEVES             39.19N 84.79W
07/19/2007  E1.00 INCH       HAMILTON           OH   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL

&&
Local storm report, Jul 19, 1:23 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
223 PM EDT THU JUL 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HAIL             LUCASVILLE              38.88N 83.00W
07/19/2007  E0.88 INCH       SCIOTO             OH   LAW ENFORCEMENT

&&
Local storm report, Jul 19, 1:57 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
257 PM EDT THU JUL 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     TSTM WND DMG     12 N WHEELERSBURG       38.91N 82.85W
07/19/2007                   SCIOTO             OH   TRAINED SPOTTER

            TREES DOWN IN MINFORD

&&

The radar

The Cincinnati radar (KILN), 120 km away, was scanning. The volume nearest the first event began at 19:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Gallatin

When
July 19, 2:30 PM EST to 2:34 PM EST
Where
Gallatin County, Ethridge
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
38.770, -84.930

Several trees were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47711.